Development of Nephrotic Syndrome after Administration of Sorafenib in a Case of Metastatic Renal Cell Carcinoma

Abstract

Nephrotic syndrome, after administration of tyrosine kinase inhibitors, is uncommon and not well known. A 62-year-old male, who had experienced a left nephrectomy due to a traffic accident 38 years ago, underwent a partial nephrectomy for right renal cell carcinoma (RCC). Histologically, the tumor was a clear cell RCC. Two years later abdominal CT revealed para-aortic lymph node metastasis. During these two years, serum creatinine had increased from 2.0 mg/dL to 2.9 mg/dL along with the appearance of proteinuria. After only a week of sorafenib, 400 mg/day, fever developed and sorafenib was stopped. Although normotensive, his serum creatinine increased to 3.83 mg/dL and serum albumin decreased from 1.8 g/L to 1.0 g/L. Proteinuria also worsened to 27.5 g/day. He became edematous, and ascites and cardiac effusions also appeared. He was diagnosed with nephrotic syndrome. A retrospective review of the histology of the partial nephrectomy revealed no change in the glomeruli.

DOI: 10.1155/2011/710216

Extracted Key Phrases

1 Figure or Table

Cite this paper

@inproceedings{Okuno2011DevelopmentON, title={Development of Nephrotic Syndrome after Administration of Sorafenib in a Case of Metastatic Renal Cell Carcinoma}, author={Yumiko Okuno and Haruki Kume and Chihiro Hosoda and Yukio Homma}, booktitle={Case reports in medicine}, year={2011} }